Alert archive / Montana / Flash Flood Warnings in 2007
Flash Flood Warning 2, NWS Great Falls, MT
NWS Great Falls, MT issued this flash flood warning at Jul 2, 2007, 6:47 PM MDT for Blaine County, Montana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2007, 6:47 PM MDT (00:47 UTC)
- Expired
- Jul 2, 2007, 9:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Great Falls, MT
- Area
- Whole counties
County Blaine County, MT
The radar
The Glasgow radar (KGGW), 174 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 0.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 127 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 3074 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTFX 030048 FFWTFX MTC005-030345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 647 PM MDT MON JUL 2 2007 THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A * FLASH FLOOD WARNING FOR... BLAINE COUNTY IN NORTH CENTRAL MONTANA... THIS INCLUDES THE CITY OF CHINOOK... * UNTIL 945 PM MDT * AT 643 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE CHINOOK...FORT BELKNAP...HARLEM AND TURNER. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GREAT FALLS. LAT...LON 4781 10946 4806 10857 4893 10837 4894 10939 $$
2 follow-up statements
000 WGUS85 KTFX 030132 FFSTFX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 724 PM MDT MON JUL 2 2007 MTC005-030345- BLAINE MT- 724 PM MDT MON JUL 2 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM MDT FOR BLAINE COUNTY... AT 720 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA. THE HEAVIEST RAIN WAS OCCURRING OVER SOUTHEAST BLAINE COUNTY. LOCATIONS IN THE WARNING INCLUDE CHINOOK...FORT BELKNAP...HARLEM... TURNER AND HAYS. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA. STREAMS WILL LIKELY OVER-FLOW THEIR BANKS DUE TO THE HEAVY RAINFALL...PARTICULARLY RUNNING CROW CREEK...LITTLE PEOPLES CREEK AND LODGE POLE CREEK IN SOUTHEAST BLAINE COUNTY. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GREAT FALLS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT MONDAY EVENING FOR NORTH CENTRAL MONTANA. LAT...LON 4781 10946 4806 10857 4893 10837 4894 10939 $$
000 WGUS85 KTFX 030344 FFSTFX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 944 PM MDT MON JUL 2 2007 MTC005-030354- BLAINE MT- 944 PM MDT MON JUL 2 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 945 PM MDT FOR BLAINE COUNTY... THUNDERSTORMS HAVE MOVED OUT OF THE AREA. LAT...LON 4781 10946 4806 10857 4893 10837 4894 10939 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 5:35 PM MDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 2, 5:35 PM MDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 535 PM MDT MON JUL 2 2007 UPDATED AVIATION SECTION .DISCUSSION... TONIGHT THROUGH WEDNESDAY...ANOTHER ROUND OF SEVERE WEATHER IS EXPECTED OVER EASTERN PORTIONS OF CENTRAL MONTANA THIS AFTERNOON AND EVENING. AN DISTURBANCE IN THE UPPER LEVEL FLOW WILL MOVE OVER AN UNSTABLE SURFACE LEVEL AIRMASS BY LATE EVENING FOR ISOLATED TO SCATTERED THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS. ACTIVITY IS EXPECTED TO MOVE EAST OF THE AREA BY TUESDAY MORNING AND A STRONG RIDGE WILL BEGIN TO BUILD OVER THE NORTHERN ROCKY MOUNTAINS. REMAINDER OF THE SHORT TERM PERIOD WILL BE DOMINATED BY VERY WARM TEMPERATURES AND SUNNY SKIES WITH NO PRECIPITATION EXPECTED. MPJ THURSDAY THROUGH TUESDAY...UPPER LEVEL RIDGE TO ANCHOR OVER AREA THURSDAY AND FRIDAY WITH A SURFACE LOW MOVING TO THE NORTH OF THE AREA THURSDAY NIGHT AND FRIDAY MORNING. SURFACE LOW CONTINUES TO BUILD DOWN OVER THE AREA FRIDAY NIGHT AND SATURDAY AS UPPER LEVEL RIDGE FLATTENS. MODELS NOT IN AGREEMENT WITH RIDGE BUILDING OVER THE AREA ON MONDAY AND TUESDAY. WARMED TEMPERATURES UP SLIGHTLY FOR THURSDAY AND MORE ON FRIDAY. COOLED TEMPERATURES DOWN FOR SATURDAY AND SUNDAY WITH THE COOL FRONT MOVING THROUGH THE AREA. ALSO INCREASED CHANCE OF AFTERNOON PRECIPITATION OVER THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK WITH SHORT WAVES MOVING UP AND OVER THE AREA IN A MOIST SOUTHWEST FLOW ALOFT. CAMP && .AVIATION... UPDATED 2335Z. MOIST SOUTHWEST FLOW ALOFT WILL CONTINUE. THE AIRMASS HAS AGAIN DESTABILIZED WITH SCATTERED THUNDERSTORMS OCCURRING OVER PORTIONS OF NORTH CENTRAL MONTANA. SOME THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. CONVECTIVE ACTIVITY SHOULD END BY 06Z WITH SKIES CLEARING. VFR CONDITIONS PREVAIL EXCEPT FOR MVFR CONDITIONS IN THE VICINITY OF THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... GTF 56 89 57 93 / 20 0 0 0 CTB 53 86 55 90 / 10 0 0 0 HLN 57 91 58 95 / 10 0 0 0 BZN 52 88 53 93 / 20 0 0 0 WEY 43 83 44 85 / 10 0 0 0 DLN 50 86 52 90 / 10 0 0 0 HVR 57 92 57 96 / 30 0 0 0 LWT 55 85 55 89 / 30 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 11 PM MDT FOR MUCH OF NORTH CENTRAL MONTANA. RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT FOR MUCH OF SOUTHWEST MONTANA. && SHORT TERM...MPJ LONG TERM...CAMP AVIATION...EMANUEL WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 2, 4:01 PM MDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 401 PM MDT MON JUL 2 2007 MTZ011-013-044-045-047-050-051-032215- HILL-CHOUTEAU-TOOLE-LIBERTY-BLAINE-JUDITH BASIN-FERGUS- 401 PM MDT MON JUL 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM MDT. SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS THE AREA AND SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008>010-012-014-015-046-048-049-052>055-032215- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-EASTERN PONDERA- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JEFFERSON-BROADWATER- MEAGHER-GALLATIN- 401 PM MDT MON JUL 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A RED FLAG WARNING IS IN EFFECT UNTIL MIDNIGHT FOR PORTIONS OF SOUTHWEST MONTANA. VERY DRY CONDITIONS...COMBINED WITH LOW HUMIDITIES...BREEZY SOUTHWEST WINDS...AND ISOLATED THUNDERSTORMS WILL ALLOW FOR POTENTIALLY DANGEROUS FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 2, 5:22 PM MDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
522 PM MDT MON JUL 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 5 NW CHINOOK 48.64N 109.31W
07/02/2007 E0.75 INCH BLAINE MT PUBLIC
MOST HAIL WAS HALF-INCH ... HAIL LASTED ABOUT 20 MINUTES
&&
MCGINNISLocal storm report, Jul 2, 6:08 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
608 PM MDT MON JUL 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL 6 N BIG SANDY 48.27N 110.11W
07/02/2007 E0.50 INCH CHOUTEAU MT AMATEUR RADIO
WIND GUSTS 50 TO 55 MPH
&&Local storm report, Jul 2, 6:15 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
615 PM MDT MON JUL 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM HAIL LEWISTOWN 47.06N 109.43W
07/02/2007 E0.88 INCH FERGUS MT TRAINED SPOTTER
&&
SAUCIERLocal storm report, Jul 2, 6:22 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
622 PM MDT MON JUL 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST 20 S HAVRE 48.25N 109.68W
07/02/2007 E60 MPH HILL MT TRAINED SPOTTER
&&
SAUCIERLocal storm report, Jul 2, 6:29 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
629 PM MDT MON JUL 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL 10 E LEWISTOWN 47.06N 109.22W
07/02/2007 E0.88 INCH FERGUS MT TRAINED SPOTTER
&&
SAUCIERLocal storm report, Jul 2, 6:37 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
637 PM MDT MON JUL 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 20 E GERALDINE 47.60N 109.84W
07/02/2007 E0.25 INCH FERGUS MT TRAINED SPOTTER
&&
SAUCIERThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 6:00 PM MDT | Severe Thunderstorm Warning | TFX | Hill | 39 min |
| Jul 2, 6:15 PM MDT | Severe Thunderstorm Warning | TFX | Fergus | 45 min |
| Jul 2, 6:17 PM MDT | Severe Thunderstorm Warning | TFX | Blaine | 43 min |
| Jul 2, 6:59 PM MDT | Severe Thunderstorm Warning | TFX | Blaine | 31 min |
| Jul 2, 7:31 PM MDT | Severe Thunderstorm Warning | TFX | Blaine | 44 min |
Nearby
Flash Flood Warnings in Montana, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.